MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter: occupation: materials management.The actual device was not available; therefore, the actual device will not be returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that upon completing procedure, the destination slender started "threading" (unraveling).The sheath separated and a portion of the distal end remained in the artery.The doctor was able to remove the distal segment safely and applied a tr band.Per the doctor, there was no injury to the patient or artery.The patient was stable, and the procedure outcome was a success.Additional information was received on 08 dec 2022: the procedure performed for the patient, at the time was a lower extremity intervention with left radial access.There were no difficulties with arterial access, sheath, guidewire, or catheter insertion.A pre-deployment angiogram was performed.There was only difficulty during withdrawal.Difficulty removing and then the device broke in half.The dilator was in the sheath during removal.The estimated blood loss was less than 250cc.The doctor stated that it was possible patient spasm had occurred.He also mentioned that he may have underestimated the patient's artery size.If a spasm did occur there was no medical intervention necessary.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.# 1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because the sample was not returned for assessment.The exact root cause could not be determined.The likely root cause is the sheath encountered a spasm during withdraw and forcing withdraw during a spasm may have caused the separation.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the use failure modes & effects analysis (ufmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15988147
Report Number1118880-2022-00092
Device Sequence Number6089540
Product Code DYB
UDI-Device Identifier50389701012365
UDI-Public00389701012360
Combination Product (Y/N)N
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000104786
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown